Skip to main content
Explore URMC

URMC Logo

menu

Agenda

Thursday, February 4

6:30 A.M.
Continental Breakfast/Welcome/Introductions
Dr. S. DeMeester      
Dr. Katz

7:00 A.M.
Esophageal Symptoms: Pathogenesis and Evaluation
Dr. Katz

7:30 A.M.
Discussion

7:45 A.M.
The LES in Health and Disease
Dr. S. DeMeester

8:15 A.M.
Discussion

8:30 A.M.
Esophageal Mucosa in Health and Disease
Dr. Chandrasoma

9:00 A.M.
Discussion

9:15 A.M.
Evaluation of Esophageal Function
Dr. Castell 

9:45 A.M.
Discussion

10:00 A.M.
Coffee Break and Case Discussions

10:30 A.M.
The History and Evolution of pH Testing
Dr. T. DeMeester

11:00 A.M.
Discussion

11:15 A.M.
Esophageal Radiology: Superbowl of X-rays
Dr. Halls

12:30 P.M.
Adjourn

6:30 P.M.
Welcome Reception

Friday, February 5

6:15 A.M
Early Riser’s Video Session: Complex Hiatal Hernia Repair
Dr. Watson

6:30 A.M.
Continental Breakfast/Case Presentation: GERD
Dr. Hussein

7:00 A.M.
GERD: Definition and Scope of the Problem
Dr. Spechler

7:20 A.M.
Discussion

7:30 A.M.
Esophageal Eosinophils: Eosinophilic Esophagitis, GERD, Both?
Dr. Katzka

7:50 A.M.
Discussion

8:00 A.M.
PPIs: Best Dose, Best Drug and New Worries? 
Dr. Katz 

8:20 A.M.
Discussion

8:30 A.M.
Antireflux Surgery in 2016: Patient Selection and Maximizing Outcomes
Dr. Smith

8:50 A.M.
Discussion

9:00 A.M.
Gastric Function and GERD: Implications for Management
Dr. Lipham

9:20 A.M.
Discussion

9:30 A.M.
RYGB vs. Fundoplication for Primary or Redo Operations
Dr. Smith

9:50 A.M.
Discussion

10:00 A.M.
Coffee Break 

10:30 A.M.
GERD and End-Stage Lung Disease   
Dr. Hagen

11:00 A.M.
Discussion

11:15 A.M.
Debate: Partial Response and Disease Progression:
Dr. T. DeMeester
Who, Why and How to Treat? (30 min. each)
Dr. Castell

12:15 P.M.
Discussion

12:45 P.M.
Adjourn

Saturday, February 6

6:15 A.M.
Early Riser’s Video Session: LINX Magnetic Sphincter Augmentation Case
Dr. Lipham
Update on 5 Year Data
Dr. Katz

6:30 A.M.
The Challenge of Clinical Integration in US Health System
Dr. Peters

7:00 A.M.
Discussion

7:15 A.M.
New Diagnostic and Therapeutic Technology      
Dr. Chang

7:45 A.M.
Discussion

8:00 A.M.
Hands-On Breakout Sessions: Sessions 1-5 (Sessions Will Be 30 Mins Each)
Five Simultaneous Sessions Will Be Presented At 8:00am, 8:30am, 9:00am, 9:30am, and 10:00am . Simultaneous Sessions Include:

  • High Resolution Motility & Bravo pH Testing

Dr. Smith 
Dr. Katzka

  • Esophageal Function Testing Via MII and Impedance Reflux Testing

Dr. Castell
Dr. Katz

  • Endoscopic Esophageal Diagnostic and Therapeutic Tool

Dr. Watson
Dr. Chang
Dr. Peyre

  • Enhanced Esophageal Biopsy and Tissue Analysis

Dr. Hagen
Dr. Spechler

  • Advanced Esophageal Imaging

Dr. Lipham  

10:30 A.M.   
Coffee Break

11:00 A.M.
Endoscopic and Novel Therapies for GERD: Indications and Efficacy
Dr. Chang

11:20 A.M.
Discussion

11:30 A.M.
DEBATE: GEJ, Cardiac Mucosa and IM (25 minutes each)
Clinicians Concepts
Dr. Spechler
Pathologists Concept
Dr. Chandrasoma

12:20 P.M. 
Discussion

12:45 P.M.
Adjourn

Sunday, February 7 – FREE DAY

 

Monday, February 8th

6:15A.M.
Early Riser’s Video Session: EMR and Advanced Endotherapy Techniques
Dr. Chang

6:30 A.M.
Continental Breakfast/Case Presentation: Barrett’s
Dr. Hibbard

7:00 A.M.
Barrett’s Esophagus: Scope of Problem and Risk Factors for Progression
Dr. Katzka

7:30 A.M.
Discussion

7:45 A.M.
Doc, I got Barrett’s.  Now What?  
Dr. Peters

8:15 A.M.
Discussion

8:30 A.M.
Endotherapy for Esophageal Cancer: Who, How and When is it Adequate? 
Dr. Chang

9:00 A.M.
Discussion

9:15 A.M.
Pathology of ER Specimens: A Subjective Affair
Dr. S. DeMeester

9:45 A.M.
Discussion

10:00 A.M.
Coffee Break and Case Discussion

10:30 A.M.
Reflux Management in BE Patients: PPI’s, LINX or Fundoplication?
Dr. Smith

10:50 A.M.
Discussion

11:00 A.M.
Debate: Why is Esophageal Adenocarcinoma Increasing in the USA? (25 minutes each)
It’s Obesity and More GERD
Dr. Spechler
It’s PPI’s and How We Medically Treat GERD
Dr. S. DeMeester

11:50 A.M.
Discussion

12:00 P.M.
Case Presentations and Panel Discussion

12:45 P.M.
Adjourn

6:30 P.M.
COURSE DINNER

Tuesday, February 9th

6:15 A.M.
Early Riser’s Video Session: Endoscopic Surgery, POEM and Beyond
Dr. Dunst

6:30 A.M.
Continental Breakfast/ Case Presentation:  Smooth Muscle Tumor
Dr. Ghatak

7:00 A.M.
Endoscopic Techniques to Find Early Cancers 
Dr. Katzka

7:20 A.M.
Discussion

7:30 A.M.
Los Angeles, Prague and Paris: Worthwhile Systems or Just Great Cities?
Dr. Katz  

7:50 A.M.
Discussion

8:00 A.M.
Are Endoscopists Giving Patients their Money’s Worth?
Standards for reporting an EGD
Dr. S. DeMeester  

8:20 A.M.
Discussion

8:30 A.M.
GIST vs Leiomyoma: How to Tell and Does It Matter?  
Dr. Chandrasoma

8:50 A.M.
Discussion 

9:00 A.M.
Management of Smooth Muscle Lesions in the Esophagus and Stomach
Dr. Watson

9:20 A.M.
Discussion

9:30 A.M.
Chemoradiotherapy without Surgery: Valid Option for Resectable Disease? 
Dr. Peyre

9:50 A.M
Discussion

10:00 A.M.
Coffee Break and Case Discussions

10:30 A.M.
DEBATE: Adenocarcinoma of the GEJ Debate (25 minutes each)
Gastrectomy with Roux is Best 
Dr. Lipham
Esophagectomy is Best
Dr. Watson

11:20A.M.
Discussion

11:30 A.M.
DEBATE: Who Gets Neoadjuvant Therapy? (25 minutes each)
Everyone Other than Intramucosal Tumor As Staging is Unreliable
Dr. Peyre
Selective Based on Staging  
Dr. Hagen 

12:20 P.M.
Discussion 

12:30 P.M.
Wrap Up- Summary

12:45 P.M.

Adjourn